Progesterone stopped my blackouts

by Chris Che

During my late forties I began to experience dizzy spells - vertigo - vertigo accompanied by blindness - then I progressed to blackouts. It all went on for 4 years. Each time I saw a doctor I was well again - the symptoms were always transient.

Over the years I noticed most of the worst things happened when I was in the 3rd week of my cycle. I suffered from lethagy, severe bloating, greasy skin. I was gaining huge amounts of weight. Then I began to suffer sleep apnea - this was so distressing - worse than the blackouts. I woke up fully aware 'something' had happened - I either couldn't breath or I was breathless. Often it would happen more than once a night. I always looked very ill the next day.

I eventually found a doctor who decided to send me to have tests at a Neurology department. A CAT scan showed evidence of a stroke, in fact 2 strokes. They sent me for an MRI scan. They decided I suffered from some kind of migraine during the 3rd week which causes stroke like symtoms and severe constriction of blood supply in the brain. It was decided I should be given HRT.

My GP was very sceptical and held back - I then bought some Serenity progesterone cream off the web - a safe type of HRT and there were benefits. It seems healthier. I asked my GP if I could try natural progerone pessaries and the result was amazing. The bloating ceased, I wasn't out of breath, the sleep apnea vanished almost immediately, no black outs and only a few dizzy spells.

When my periods stopped a year later I daren't stop taking themso instead of 2 a day for 14 days I used 1 a day for 28 days. It has been 8 years since I started with progesterone. The only real worry was I developed spider veins really badly on my ankles progressing up my leg which means I must wear trousers all the time. I have heard surges of estrogen can cause spider veins and it was around the same time I started with progesterone that I developed vein problems. No one seems sure if progesterone can cause spider veins and after 8 years no one seems to advise me to keep using the progesterone pessaries.

Comments for Progesterone stopped my blackouts

Click here to add your own comments

Jan 25, 2010
Progesterone stopped my blackouts
by: Wray

Hi Chris. I'm relieved your GP was sceptical! HRT would only have made matters worse, delighted the progesterone helped, it should have done. Serenity is a good cream, so should have helped. I've looked for info on spider veins for another woman, but have found nothing much. I don't believe progesterone causes them, or I would have them by now. I've been using progesterone daily, in cream form, for 14 years now!

I have used pessaries in the past, but far prefer the cream. It can be applied anywhere, including the vagina, essential to prevent dryness I've found. It's wonderful on the face, for burns it's the best, excellent for piles, for aches and pains etc. So if you're happy with the pessaries continue using them, I take it they are the 100mg/pessary, or possibly 200mg? Both these are excellent amounts, I always recommend between 100-200mg/day of progesterone. Progesterone is very protective, especially as we age. Please see the following papers:
Paper 1
Paper 2
Paper 3
Paper 4
Paper 4 Take care, Wray

Feb 14, 2012
Progesterone cream causes spider veins
by: Anonymous

There is no doubt that using progesterone cream can cause spider veins. I went from having super sexy show off legs and a drawer full of short shorts to always wearing long pants. The veins showed up with only two weeks of use of progesterone cream. I stopped using it when I googled "progesterone cream" and spider veins and found the link between the two. I am not trying to find that article again because I want to reverse symptoms of estrogen dominance but after only 3 days on progesterone started getting spider veins on my legs again in a tiger stripe pattern across the sides of my shin. Those definitely were not there a few days ago. I have a feeling the veins are a result of the increase in estrogen which can take place initially when one supplements progesterone. I don't know how to stop that reaction other than maybe starting with micro-doses of the progesterone and gradually increasing. Anyone have any suggestions?

Oct 12, 2015
spider veins
by: Anonymous

I wondered about this spider vein reaction to progesterone too. I got a reasonable amount on my legs also. however not sure if it was from the cream. I got laser treatment to get rid of the veins and now only use the cream on the upper half of my body just in case they did cause them. It can be expensive to get laser so I am not taking the chance.

I have been using the cream for about 16yrs but initially it was only at lower and more random doses as there was little information available on how to use it back then. I have been using the higher doses of between 100mg-200mg depending on how I feel for the last two weeks of my cycle for about 5yrs now.

maybe there is a possibility of spider veins with initial use if it surges the estrogen to begin within. Or maybe I got the spider veins from really bad swelling in pregnancy and having a job where I would stand for 8-10hours a day.

One way or the other using progesterone is a must for me. I can't give it up and don't seem to be getting any new spider veins now.

Just thought I would add these thoughts to this topic in case it helps someone else.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.

Search over 7,500 pages on this site...